MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133602
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to biosense webster (bwi) for evaluation.A visual inspection and functional tests of the returned device were performed following bwi procedures.Visual analysis revealed a separation between the pebax and electrode section and a reddish material inside it.This finding was further confirmed through scanning electron microscope (sem) analysis.An screening test was performed, and the device passed the test.A manufacturing record evaluation was performed for the finished device 31118584m number, and no internal actions related to the reported complaint condition were identified.The potential cause of the pebax damage cannot be determined.The instructions for use states: when cleaning the tip electrode, be careful not to twist the tip electrode with respect to the catheter shaft; twisting may damage the tip electrode bond and loosen the tip electrode, or may damage the contact force sensor.In addition, to prevent damage to the catheter tip, use the insertion tube supplied with the catheter to advance or retract the catheter through the hemostasis valve of the sheath.After insertion, slide the insertion tube back toward the handle.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
One thermocool® smart touch¿ electrophysiology catheter was received by the biosense webster inc.(bwi) product analysis lab on 19-jan-2024 with no accompanying information and was processed on 24-may-2024.The device could not be associated with an existing complaint.In the absence of clarifying information, it cannot be determined why this device was returned to bwi.However, visual analysis revealed a separation between the pebax and electrode section and a reddish material inside it.As a result, this will be reported to fda.

Brand Name
THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19581793
Report Number2029046-2024-02045
Device Sequence Number14329121
Product Code LPB
UDI-Device Identifier10846835009002
UDI-Public10846835009002
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2026
Device Catalogue NumberD133602
Device Lot Number31118584M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Initial Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown